Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 16, NWS Tallahassee, FL

March 10, 2012

NWS Tallahassee, FL issued this small craft advisory at Mar 10, 2012, 2:51 PM EST. It took effect at Mar 10, 2012, 7:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2012, 2:51 PM EST (19:51 UTC)
In effect from
Mar 10, 2012, 7:00 PM EST
Expired
Mar 11, 2012, 2:00 PM EDT
In force
18 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WHUS72 KTAE 101951
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 PM EST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM DESTIN TO THE SUWANNEE
RIVER OUT TO 60 NAUTICAL MILES FROM 7 PM EST /6 PM CST/ THIS
EVENING UNTIL 2 PM EDT /1 PM CDT/ SUNDAY AFTERNOON...

GMZ730-750-755-765-770-775-110330-
/O.NEW.KTAE.SC.Y.0016.120311T0000Z-120311T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
251 PM EST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO
2 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST THIS EVENING TO
2 PM EDT SUNDAY. 

* PEAK WINDS: EAST AROUND 20 KNOTS...BECOMING GUSTY AFTER MIDNIGHT. 

* PEAK SEAS: 4 TO 6 FEET NEAR THE COAST AND 6 TO 8 FEET WELL
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GODSEY
3 follow-up statements
369 
WHUS72 KTAE 110237
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 PM EST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM DESTIN TO THE SUWANNEE
RIVER OUT TO 60 NAUTICAL MILES UNTIL 2 PM EDT /1 PM CDT/ SUNDAY
AFTERNOON...

GMZ730-750-755-765-770-775-111030-
/O.CON.KTAE.SC.Y.0016.000000T0000Z-120311T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
937 PM EST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY. 

* PEAK WINDS: EAST AROUND 20 KNOTS...BECOMING GUSTY AFTER
  MIDNIGHT.

* PEAK SEAS: 4 TO 6 FEET NEAR THE COAST AND 6 TO 8 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
721 
WHUS72 KTAE 110844
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

GMZ730-750-755-765-110945-
/O.CAN.KTAE.SC.Y.0016.000000T0000Z-120311T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
444 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

GMZ770-775-111430-
/O.CON.KTAE.SC.Y.0016.000000T0000Z-120311T1800Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
444 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* PEAK WINDS: EAST AROUND 20 KNOTS.

* PEAK SEAS: 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
700 
WHUS72 KTAE 111359
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
959 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

GMZ770-775-111800-
/O.CON.KTAE.SC.Y.0016.000000T0000Z-120311T1800Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
959 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON.

* PEAK WINDS: EAST AROUND 20 KNOTS.

* PEAK SEAS: 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 2:45 PM EST, 6 minutes earlier.

Area forecast discussion, Mar 10, 2:45 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EST Sat Mar 10 2012

.SYNOPSIS...At 3 PM, a low amplitude middle/upper level trough
covered the southeastern part of the country, while a large cut-off
low spun over the Four Corners region. Elsewhere, the trough
responsible for pushing a cold front through the area last night had
moved off the eastern U.S. coastline. At the surface, high pressure
centered over the Mid-Atlantic states had pushed the aforementioned
surface front south of our local area, into the Gulf of Mexico.
Aside from some scattered mid and upper level cloud cover, it has
been a pleasant Saturday afternoon with temperatures climbing
through the middle 70s across north Florida, and into the lower 70s
elsewhere.

&&

.NEAR TERM...(TONIGHT).
Easterly flow on the southern edge of surface high pressure will
transport low-level moisture from the Atlantic, westward into the
local area. Expect low clouds to develop with this surge of
moisture, and overspread our entire forecast area by dawn. Overnight
lows will be moderated by the cloud cover and are forecast to only
fall into the middle to upper 50s for most locations. Across our
extreme northern Georgia counties, as well as our Alabama counties,
lower 50s are possible. No rain is expected overnight, but that will
change by the afternoon tomorrow.

.SHORT TERM...(SUNDAY THROUGH MONDAY NIGHT).
An interesting shift in the guidance has shown up over the past
couple of cycles regarding rain chances on Sunday across the region.
It started with the local high resolution guidance indicating much
higher pop chances than the past couple of cycles and this has also
shown up in the 10/12z NAM, and to a lesser extent in the 10/12z GFS
this afternoon. Based on current observations and satellite trends,
it seems unlikely that the return of the surface boundary to our
region on Sunday would provide enough of a trigger to generate
decent coverage of showers across the region to support the higher
pop values indicated in the guidance. After checking the model
fields it seems like the more substantive trigger is tied to a
couple of pieces of vorticity off the Florida East coast predicted
to migrate westward through the area on Sunday. This looks like it
will enhance deep layer lift enough to support the higher pops
indicated in the guidance, though not quite as high as shown in the
METMOS. Will thus trend the inherited forecast pops up 10 to 20
percent into the 40 percent range across much of the area. If some
of the high resolution guidance verifies across the Southeastern
Florida Big Bend, this still wouldn't be high enough.

By Monday, a weak mid level impulse will move northeast of the area
providing support for a few isolated to scattered showers mainly
across the western areas in the afternoon. The region will remain in
a moist southeast to southerly flow regime which will also help keep
temperatures warm throughout the short term period with highs
running in the mid to upper 70s and lows in the mid and upper 50s.

.LONG TERM...(TUESDAY THROUGH SATURDAY).
The large scale longwave pattern commences very deamplified. This is
highlighted in Nrn stream by troughing over extreme Ern Pacific,
very weak ridging ewd to Great Lakes then very weak troughing ewd to
Atlc seaboard. Srn stream marked by fast zonal flow from Ern Pac ewd
to Atlc with amplified ridge over extreme Wrn Atlc. This allows a
weak shortwave to progress ewd Mon night into Tues. At surface, high
in Wrn Atlc off Carolina Coast with ridging WSW across local region.
Upstream, low over Ontario with cold front WSW across OH Valley then
WWD into Cntrl Plains. Presence of shortwave and, when aided by ESE
low level flow, sufficient to provide enough lift for a chance of
shwrs/isold tstms especially SE AL/SW GA into Tues.

During the rest of the period, Pac trough begins to amplify ewd
resulting in Ern zonal flow amplifying over Gulf region with axis
down Cntrl Gulf on Wed and over Ern Gulf on Thurs. This favors
generally light sly flow around wrn periphery of high and over CWFA.
By Fri, axis offshore with local flow returning to quasi-zonal thru
Sat allowing a few weak shortwaves to ride east. At surface, weak
high remains offshore and ridge holds thru period providing an
extended period of onshore flow although ridge begins to weaken and
retreat ewd as upstream upper trough shifts ewd. Both GFS and ECMWF
show that absent all but weak brief upper shortwave lift, Gulf ridge
surface to aloft will remain strong enough to keep front stretched
well to our N/NW and provide only a modest increase in isentropic
lift, an increase in clouds and a small chance of precip each day.

Will go with sct pops Mon night into Tues aftn, otherwise wdly
sct-lo sct pops each day, isold-wdly sct each night. With local
area remaining in the warm sector, at times it will feel almost
summerlike, warm and muggy. Both min and max temps will be 5 to
10 degrees above climo thru the period with mildest mins Mon and
Tues nights. (avg inland min/max temps are 47/73 degrees).

&&

.AVIATION...VFR conditions this afternoon will gradually transition
to MVFR as ceilings build in from the east beginning shortly after
sunset. IFR restrictions are possible for a brief period at KVLD
near sunrise, but will quickly raise back to MVFR shortly after
dawn. Much like last night, there is a marginal threat for LLWS.
Have left any mention of WS out of the TAF for now, however, it may
need to be added for the next TAF update. MVFR ceilings will
dominate for much of the day Sunday. Light showers are forecast to
spread from southeast to northwest in the afternoon, with an equal
chance of impacting all terminals. Winds out of the east/southeast
are expected tomorrow, with gusts as high as 20 knots.

&&

.MARINE...High pressure will strengthen and build to a position just
off the Mid Atlantic Coast later this evening causing local winds
over the marine area to increase to advisory levels a few hours
after sunset. Expect advisory conditions to continue through the mid
morning hours on Sunday before diminishing in the afternoon. A second
surge in night time winds is expected on Sunday night to cautionary
levels before the gradient weakens on Monday evening as high
pressure weakens and moves further east in the Atlantic.

&&

.FIRE WEATHER...Relative humidity values will remain above critical
levels this weekend, through next week. Thus, there are no fire
weather concerns for the next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   57  76  59  78  57 /   0  40  30  20  20
Panama City   57  74  62  74  62 /   0  30  10  20  30
Dothan        51  72  59  77  59 /   0  40  30  30  30
Albany        50  72  57  77  58 /   0  30  30  20  30
Valdosta      56  75  56  79  57 /   0  30  30  20  20
Cross City    59  79  57  80  55 /  10  40  30  20  20
Apalachicola  59  71  62  72  61 /   0  30  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory from 7 PM EST this evening to 2 PM EDT
     Sunday from Destin to the Suwannee River out to 60 nautical
     miles.

&&

LONG TERM...Block
SYNOPSIS/NEAR TERM/FIRE WEATHER...Harrigan
REST OF DISCUSSION...Godsey
Hazardous weather outlook, Mar 10, 1:47 AM EST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
147 AM EST SAT MAR 10 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110700-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
147 AM EST SAT MAR 10 2012 /1247 AM CST SAT MAR 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...OTHER THAN A SMALL
CRAFT ADVISORY MAY BE POSTED LATER TODAY FOR BUILDING WINDS AND
SEAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY...

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.